Journal of Scientific Computing

, Volume 28, Issue 2, pp 139–165

A Mathematical Approach in the Design of Arterial Bypass Using Unsteady Stokes Equations

  • Valery Agoshkov
  • Alfio Quarteroni
  • Gianluigi Rozza
In Honor of David Gottlieb’s 60th Birthday

DOI: 10.1007/s10915-006-9077-9

Cite this article as:
Agoshkov, V., Quarteroni, A. & Rozza, G. J Sci Comput (2006) 28: 139. doi:10.1007/s10915-006-9077-9

In this paper we present an approach for the study of Aorto-Coronaric bypass anastomoses configurations using unsteady Stokes equations. The theory of optimal control based on adjoint formulation is applied in order to optimize the shape of the zone of the incoming branch of the bypass (the toe) into the coronary according to several optimality criteria.

Keywords

Optimal controlshape optimizationsmall perturbation theoryfinite elementsunsteady Stokes equationshaemodynamicsaorto-coronaric bypass anastomosesdesign of improved medical devices

Copyright information

© Springer Science+Business Media, Inc. 2006

Authors and Affiliations

  • Valery Agoshkov
    • 1
  • Alfio Quarteroni
    • 2
    • 3
  • Gianluigi Rozza
    • 2
  1. 1.Institute of Numerical MathematicsRussian Academy of SciencesMoscowRussia
  2. 2.Chair of Modelling and Scientific Computing (CMCS)École Polytechnique Fédérale de Lausanne (EPFL)LausanneSwitzerland
  3. 3.MOX, Dipartimento di Matematica “Francesco Brioschi”Politecnico di MilanoMilanoItaly